Alert archive / Illinois / Special Weather Statements in 2014

Special Weather Statement, NWS Lincoln, IL

August 4, 2014Fulton County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 4, 2014, 6:07 PM CDT for Fulton County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 6:07 PM CDT (23:07 UTC)
Expired
Aug 4, 2014, 6:45 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL

County Fulton County, IL

The radar

The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS83 KILX 042307
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT MON AUG 4 2014

ILZ036-042345-
FULTON-
607 PM CDT MON AUG 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON COUNTY UNTIL 645
PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF IPAVA...OR 11 MILES WEST OF
LEWISTOWN...MOVING EAST AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CUBA...
  MARIETTA...
  BERNADOTTE...
  SMITHFIELD...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4055 9020 4040 9017 4035 9043 4050 9045
TIME...MOT...LOC 2307Z 253DEG 9KT 4043 9034

$$
GEELHART

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 3:35 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
335 PM CDT Mon Aug 4 2014

.DISCUSSION...
ISSUED 236 PM CDT Mon Aug 4 2014

SHORT TERM...Today through Wednesday

Northwesterly flow aloft over and upstream of Illinois as a large
scale high pressure ridge resides over the rockies and a large
scale trough resides over the eastern U.S. just east of Illinois.
Disturbances embedded in the northwesterly flow upstream of
Illinois and a cold front currently near the IL/WI border will be
the main features bringing precipitation/thunderstorms to central
IL through Tuesday.

SHORT TERM...Today through Wednesday.

Frontal boundary to the north expected to move into central IL
overnight and to southeast IL late Tuesday. Thunderstorm activity
currently over southern WI will spread into central IL as this
occurs, however daytime heating will have ended bringing limiting
surface-based instability. Mid-upper level instability should
still be enough for some elevated convection however. As the front
moves to Southeast IL Tuesday afternoon, thunderstorm activity
should shift to that region. A bit of a break is likely Tuesday
evening, then another disturbance brings stronger mid-level flow
over the region late Tuesday night along with precipitable water
increasing to around 2 inches interacting with the frontal zone
stalled over the region. This should bring another good chance for
showers and thunderstorms through Wednesday, some with
potentially heavy rainfall. Instability looks to be minimal so
severe thunderstorm potential remains minimal, primarily over
west-central IL.

LONG TERM...Thursday through Monday.

The frontal boundary is expected to linger for a few
days, eventually pushing southward late in the week. As a
result, chance POPs remain in the forecast through
Friday, gradually moving off to the south. A basically dry
forecast is in store for the weekend with the frontal boundary
moving to the south however models still indicate disturbances
moving across the top of the ridge to the west could affect
portions of western Illinois, and have kept slight chances in for
this possibility.

Onton

&&

.AVIATION...
ISSUED 1240 PM CDT Mon Aug 4 2014

Isolated to scattered showers and thunderstorms will be possible
over central IL late this afternoon into mid evening especially
northern TAF sites of PIA and BMI. This due to a short wave over
IA moving se across central and northern IL into this evening with
and moving into upper level trof over OH/TN river valleys by Tue
morning. In addition, a frontal boundary drapped over southern WI
into northern IA will drop southward into northern IL later this
afternoon and to near PIA and BMI by Tue morning. Heating of more
unstable airmass over central IL to develop some convection later
this afternoon and into mid evening with best chances from I-74
north. Isolated convection to develop again Tue afternoon over
central IL after 18Z/1 pm. Winds stay less than 10 kts next 24
hours again. SSW winds of 5-9 kts this afternoon to diminish light
SSE after sunset. Light fog or haze possible between 06Z-14Z and
carried vsbys of 6 miles.

07

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 2:49 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT MON AUG 4 2014

ILZ027>031-036>038-040>053-051100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
249 PM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
LATE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT SLOWLY SETTLES
SOUTHWARD TOWARD CENTRAL ILLINOIS LATE TONIGHT. NO ORGANIZED SEVERE
WEATHER IS EXPECTED WITH THE THUNDERSTORMS. HOWEVER ANY THUNDERSTORMS
THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...HAIL AND LOCALLY HEAVY RAINS ESPECIALLY NORTHWEST OF THE
ILLINOIS RIVER FROM LATE THIS AFTERNOON THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE PERIODICALLY THROUGH FRIDAY
BEFORE THE THREAT GRADUALLY SHIFTS SOUTH OF THE AREA BY FRIDAY
EVENING. IT APPEARS THE BETTER CHANCE FOR MORE WIDESPREAD THUNDERSTORM
ACTIVITY WILL BE ON WEDNESDAY FROM I-74 SOUTH AS A WEATHER
DISTURBANCE PUSHES ACROSS THE AREA. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD
PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL
HAIL AND LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ054>057-061-051100-
COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
249 PM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON INTO
TONIGHT. NO SEVERE WEATHER IS EXPECTED TODAY. HOWEVER ANY
THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY WITH THE BETTER
THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON
WEDNESDAY AS A WEATHER SYSTEM TRACKS ACROSS THE MIDWEST. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY
THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-051100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
249 PM CDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT FROM I-70 NORTH.
SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER SOUTHEAST ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN FROM TUESDAY THROUGH FRIDAY
NIGHT...WITH THE BEST THREAT FOR MORE WIDESPREAD THUNDERSTORM
ACTIVITY OCCURRING ON WEDNESDAY INTO THURSDAY. NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME...HOWEVER ANY THUNDERSTORMS THAT
OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

07

In the hours before

Local storm report, Aug 4, 5:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON AUG 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             5 NE VICTORIA           41.08N 90.03W
08/04/2014  M1.00 INCH       KNOX               IL   TRAINED SPOTTER

&&

25
Special weather statement, Aug 4, 6:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT MON AUG 4 2014

ILZ036-042345-
FULTON-
607 PM CDT MON AUG 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON COUNTY UNTIL 645
PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF IPAVA...OR 11 MILES WEST OF
LEWISTOWN...MOVING EAST AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CUBA...
  MARIETTA...
  BERNADOTTE...
  SMITHFIELD...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4055 9020 4040 9017 4035 9043 4050 9045
TIME...MOT...LOC 2307Z 253DEG 9KT 4043 9034

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:40 PM CDTSevere Thunderstorm WarningILXKnox, Stark50 min
Aug 4, 6:29 PM CDTSevere Thunderstorm WarningILXKnox, Stark46 min
Aug 4, 6:52 PM CDTAreal Flood AdvisoryILXKnox, Stark3 hr
Aug 4, 6:55 PM CDTSevere Thunderstorm WarningILXPeoria35 min

Nearby

Special Weather Statements in Illinois, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.